Alert archive / Kentucky / River Flood Warnings in 2018

River Flood Warning 71, NWS Wilmington, OH

September 24, 2018Pendleton County, Kentucky

NWS Wilmington, OH issued this river flood warning at Sep 24, 2018, 6:55 PM EDT for Pendleton County, Kentucky. It took effect at Sep 24, 2018, 10:50 PM EDT. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Sep 24, 2018, 6:55 PM EDT (22:55 UTC)
In effect from
Sep 24, 2018, 10:50 PM EDT
Expired
Sep 25, 2018, 10:33 PM EDT
In force
24 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
Minor

County Pendleton County, KY

The radar

The Cincinnati radar (KILN), 97 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Licking River at McKinneysburg (MKBK2). The gauge peaked at 33.93 ft at Sep 25, 2018, 7:00 AM EDT.

actionminormoderate20304009/2409/2509/2609/27
Action stage
32 ft
Minor stage
35 ft
Moderate stage
42 ft
Major stage
50 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03251500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

604 
WGUS41 KILN 242255
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington OH
655 PM EDT Mon Sep 24 2018

...The National Weather Service in Wilmington has issued a Flood Warning
for the following rivers...

  Licking River near McKinneysburg

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive your car through flooded roadways. The 
water depth may be deeper than it appears.


Stay tuned to developments by listening to NOAA Weather All Hazards 
radio. For additional details on river forecasts, visit 
water.weather.gov/ahps2/index.php?wfo=iln

&&

KYC191-251055-
/O.NEW.KILN.FL.W.0071.180925T0300Z-180927T0734Z/
/MKBK2.1.ER.180925T0300Z.180925T0600Z.180927T0134Z.NO/
655 PM EDT Mon Sep 24 2018

The National Weather Service in Wilmington has issued a 

* Flood Warning for 
  The Licking River near McKinneysburg
* from this evening to late Wednesday night.
* At 5 PM the stage was 26.3 feet.
* Flood stage is 33 feet.
* Minor flooding is forecast.
* The river will rise above flood stage tonight and continue to rise 
  to near 36.4 feet by after midnight tonight. The river may fall temporarily below flood stage on Tuesday, before rising above flood stage again on Wednesday. The river is forecast to fall below flood stage by Thurday morning.
* At stages near 35.0 feet, Lowland flooding worsens in southern 
  Pendleton County, especially along Licking River Road and in the 
  Colvin Bend Road area, where high water makes the road impassible.  
  Access to some homes near Colvin Bend Road and McKinneysburg Spur is 
  cut off.
  

&&

LAT...LON 3864 8430 3865 8426 3858 8419 3858 8428


$$
5 follow-up statements
223 
WGUS81 KILN 250113
FLSILN
Flood Statement
National Weather Service Wilmington OH
913 PM EDT Mon Sep 24 2018

...The Flood Warning continues for the following rivers...

  Licking River near McKinneysburg

KYC191-250913-
/O.EXT.KILN.FL.W.0071.180925T0250Z-180927T1455Z/
/MKBK2.1.ER.180925T0250Z.180925T1800Z.180927T0855Z.NO/
913 PM EDT Mon Sep 24 2018

...Flooding now expected to continue until Thursday morning... 
The Flood Warning continues for
  The Licking River near McKinneysburg
* until Thursday morning.
* At 8 PM the stage was 30.7 feet.
* Flood stage is 33 feet.
* Minor flooding is forecast.
* The river will rise above flood stage tonight and continue to rise to 
  near 38.8 feet by early Tuesday afternoon. The river will fall below 
  flood stage Thursday morning.
* At stages near 40 feet, lowland flooding continues to worsen in 
  southern Pendleton County, especially along Licking River Road and in 
  the Colvin Bend Road area. Water approaches some mobile homes and 
  agricultural outbuildings along the river.
  

&&

LAT...LON 3864 8430 3865 8426 3858 8419 3858 8428


$$
351 
WGUS81 KILN 250655
FLSILN
Flood Statement
National Weather Service Wilmington OH
255 AM EDT Tue Sep 25 2018

...The Flood Warning continues for the following river...
  Licking River near McKinneysburg

KYC191-251454-
/O.CON.KILN.FL.W.0071.000000T0000Z-180927T1455Z/
/MKBK2.1.ER.180925T0455Z.180926T1800Z.180927T0855Z.NO/
255 AM EDT Tue Sep 25 2018

The Flood Warning continues for
  The Licking River near McKinneysburg
* until Thursday morning.
* At 1 AM the stage was 33.3 feet.
* Flood stage is 33 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* The river will continue rising to near 38.1 feet by early Wednesday 
  afternoon. The river will fall below flood stage Thursday morning.
* At stages near 35.0 feet, lowland flooding worsen in southern 
  Pendleton County, especially along Licking River Road and in 
  the Colvin Bend Road area, where high water makes the road 
  impassible. Access to some homes near Colvin Bend Road and 
  MCkinneysburg Spur is cut off. 

&&

LAT...LON 3864 8430 3865 8426 3858 8419 3858 8428


$$
314 
WGUS81 KILN 251348
FLSILN
Flood Statement
National Weather Service Wilmington OH
948 AM EDT Tue Sep 25 2018

...The Flood Warning continues for the following rivers...

  Licking River near McKinneysburg

KYC191-252147-
/O.EXT.KILN.FL.W.0071.000000T0000Z-180927T1500Z/
/MKBK2.1.ER.180925T0455Z.180927T0000Z.180927T0900Z.NO/
948 AM EDT Tue Sep 25 2018

...Flooding now expected to continue until Thursday morning... 
The Flood Warning continues for
  The Licking River near McKinneysburg
* until Thursday morning.
* At 8 AM the stage was 33.9 feet.
* Flood stage is 33 feet.
* Minor flooding is occurring and minor flooding is forecast.
* The river will continue rising to near 37.6 feet by Wednesday evening.
  The river will fall below flood stage Thursday morning.
* At stages near 40.0 feet, lowland flooding continues to worsen in 
  southern Pendleton County, especially along Licking River Road and in 
  the Colvin Bend Road area. Water approaches some mobile homes and 
  agricultural outbuildings along the river.
  

&&

LAT...LON 3864 8430 3865 8426 3858 8419 3858 8428


$$
182 
WGUS81 KILN 252123
FLSILN
Flood Statement
National Weather Service Wilmington OH
523 PM EDT Tue Sep 25 2018

...The Flood Warning continues for the following rivers...

  Licking River near McKinneysburg

KYC191-260523-
/O.EXT.KILN.FL.W.0071.000000T0000Z-180927T0840Z/
/MKBK2.1.ER.180925T0455Z.180926T1800Z.180927T0240Z.NO/
523 PM EDT Tue Sep 25 2018

The Flood Warning continues for
  The Licking River near McKinneysburg
* until late Wednesday night.
* At 5 PM the stage was 33.2 feet.
* Flood stage is 33 feet.
* Minor flooding is occurring and is forecast to continue.
* The river will continue to gradually fall this evening and overnight 
  before rising again starting Wednesday morning. The river will 
  crest near 36 feet by Wednesday afternoon. It will then fall below 
  flood stage late Wednesday evening.
* At stages near 35 feet, lowland flooding worsens in southern 
  Pendleton County, especially along Licking River Road and in the 
  Colvin Bend Road area where high water makes the road impassible.  
  Access to some homes near Colvin Bend Road and McKinneysburg Spur 
  is cut off.
  

&&

LAT...LON 3864 8430 3865 8426 3858 8419 3858 8428


$$

KK
356 
WGUS81 KILN 260233
FLSILN
Flood Statement
National Weather Service Wilmington OH
1033 PM EDT Tue Sep 25 2018

...The Flood Warning is cancelled for the following rivers...

  Licking River near McKinneysburg

KYC191-260303-
/O.CAN.KILN.FL.W.0071.000000T0000Z-180927T0840Z/
/MKBK2.1.ER.180925T0455Z.180925T1015Z.180925T2155Z.NO/
1033 PM EDT Tue Sep 25 2018

The Flood Warning is cancelled for
  The Licking River near McKinneysburg
* At 9 PM the stage was 32.3 feet.
* The river fell below flood stage late this afternoon.
* Flood stage is 33 feet.
* The river will continue to fall tonight, eventually falling below 
  23 feet by Thursday morning.
* At stages near 33 feet, flood waters will continue to receed 
  along the river in southern Pendleton County and is mainly 
  confined to lowland and agricultural areas. Flood waters will 
  continue to improve near Colvin Bend Road and   McKinneysburg.
  

&&

LAT...LON 3864 8430 3865 8426 3858 8419 3858 8428


$$

KK

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Sep 24, 3:46 PM EDT, 3 hours 9 minutes earlier.

Area forecast discussion, Sep 24, 3:46 PM EDT, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
346 PM EDT Mon Sep 24 2018

.SYNOPSIS...
Rain will continue tonight as moisture pushes north ahead of
an advancing warm front. This unsettled weather pattern will
persist with several rounds of showers and thunderstorms
offering the potential of heavy rain and flooding across
portions of the Ohio Valley until a strong cold front moves
through the area late Tuesday night into Wednesday morning.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Moist mid level southwesterly flow across the Ohio Valley ahead
of long wave trof developing across the nations mid section. A
couple of embedded shortwaves will track northeast thru the
region into tonight. Area of widespread rain has developed
across the area in the coupled - entrance region of the upper
jet and nose of the low level jet. Moisture increases with
forecast precipitable water values approaching 2 inches this
afternoon. These pw values are 2 to 2.5 standard deviations
above normal. This area of favored lift pivots ne thru ILN/s FA
into the early evening. Expect the widespread rain to become
more showery.

With this initial pcpn event expect it to be mainly stratiform
in nature and radar will likely continue to underestimate pcpn
amounts. Have had a couple of water issues in the Tri-state
region. Have expanded the FFA northeast into Hocking county and
through Tuesday night with the potential for heavy rain
persisting. Instability is very marginal and works into the
south and west overnight. So only expect an embedded rumble of
thunder and therefore limited thunder to chance category.

Not much of a diurnal drop in temperatures tonight with clouds
and winds staying up. Have lows from the lower 60s into the
middle 60s.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
Mid level trof to translate east and amplify with developing
surface low ejecting northeast across the upper MS Vly Tuesday
and the Great Lakes Tuesday night. Wind profiles are favorable
for organized storms Tuesday afternoon into the evening but
uncertainty exists regarding instability.

In southwest flow ahead of this system warm front lifts north
across the area overnight into early Tuesday. In the warm
sector, some breaks and advection of dewpoints into the upper
60s should yield moderate moderate instability of 1000-1500
j/kg during the late afternoon over ILN/s western counties. Have
continued mention of potential for severe weather in the HWO
product with damaging winds being the main threat.

Heavy rain threat to persist with pw/s remaining close to 2
inches and an enhanced coverage of convection later Tuesday
afternoon with an emphasis Tuesday night ahd of surface cold
front. Have flash flood watch across the south and southeast
thru Tuesday night with two day storm totals of 1 to 3 inches
and locally up to 4 inches possible.

Expect warmer temperatures with highs from the mid 70s
northeast to the upper 70s southwest. Mild lows Tuesday night
from the lower 60s northwest to the upper 60s southeast.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
A cold front will be moving through during the daytime hours on
Wednesday.  As this front moves through there will be the potential
for a few isolated damaging wind gusts.  Outside of thunderstorm
activity wind gusts around 20 to 25 mph will be possible.
Precipitation will then taper off through day the day. Cooler
conditions will be present Wednesday night with lows dropping into
the 40s and 50s.

High pressure will allow for dry conditions through Friday night. On
Saturday a cold front moves through the region.  There is little in
the way of moisture with this system and therefore only have a
slight chance of rain showers in the forecast for Saturday.  On
Sunday there will be a gradient in temperatures as a warm front is
situated near the area.  This front will lift northward Sunday
night.  Moving into Monday, thunderstorms are expected to develop
across the area during the day.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
a favorable feed of moisture and lift ahead of a northward
advancing warm front will result in rain with widespread IFR
ceilings through the afternoon into this evening. As the warm
front lifts north tonight the rain will break up in favor of
scattered shower activity. Although there may be some
improvement to ceilings overnight in the warm sector, with
abundant low level moisture have lingered IFR conditions into
Tuesday morning. With marginal instby developing can not rule
out isold thunder, especially across the south, have omitted any
mention due to low expected coverage through the evening.

Moderate instby develops Tuesday but better threat for
thunderstorms looks to hold off until the afternoon and into
Tuesday night. Do not have a mention in TAF forecast at this
time. Expect MVFR cigs to linger through the TAF period.

Southeast winds around 10 kts will veer to the south overnight
and then south-southwest and gust up to 20 kts Tuesday.

OUTLOOK...Thunderstorms with mvfr cigs/vsbys are possible
Tuesday afternoon into Wednesday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through late Tuesday night for OHZ073-074-
     077>082-088.
KY...Flash Flood Watch through late Tuesday night for KYZ089>100.
IN...Flash Flood Watch through late Tuesday night for INZ073>075-
     080.

&&

SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...Novak
AVIATION...AR
Hazardous weather outlook, Sep 24, 3:05 PM EDT, 3 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
305 PM EDT Mon Sep 24 2018

INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>072-
251915-
Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-
305 PM EDT Mon Sep 24 2018

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Central Ohio, Southwest Ohio and West Central
Ohio.

.DAY ONE...This Afternoon and Tonight.

The potential exists for moderate rain into tonight. Some of this
rain could lead to minor flooding.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

The potential exists for heavy rain with several rounds of showers
and thunderstorms expected through Tuesday night. Some of this heavy
rain may lead to flooding. Strong to severe storms will be possible
late Tuesday afternoon and Tuesday night ahead of a cold front. The
main threat will be damaging winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ073>075-080-KYZ089>100-OHZ073-074-077>082-088-251915-
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Ross-
Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
305 PM EDT Mon Sep 24 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TUESDAY NIGHT...

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and
Southwest Ohio.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Strong to severe storms will be possible late Tuesday afternoon and
Tuesday night ahead of a cold front. The main threat will be damaging
winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Sep 24, 1:39 PM EDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
139 PM EDT MON SEP 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0139 PM     FLOOD            1 S WALTON              38.85N 84.62W
09/24/2018                   BOONE              KY   TRAINED SPOTTER

            6 TO 8 INCHES OF FLOWING WATER OVER US 25.

&&

ANOVAK
Local storm report, Sep 24, 2:35 PM EDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
235 PM EDT MON SEP 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 PM     FLOOD            UNION                   38.95N 84.67W
09/24/2018                   BOONE              KY   911 CALL CENTER

            HIGH WATER REPORTED ON OLD UNION RD

&&

BC
Local storm report, Sep 24, 5:54 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
554 PM EDT MON SEP 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLOOD            1 NNE SQUIRESVILLE      38.56N 84.95W
09/24/2018                   OWEN               KY   911 CALL CENTER

            WATER OVER BIG TWIN CREEK RD.

&&

CH

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 4:00 AM EDTFlash Flood WatchILNBoone, Bracken, Campbell, Carroll, Gallatin, Grant and 6 more48 hr
Sep 24, 1:56 PM EDTAreal Flood AdvisoryILNBoone, Campbell, Carroll, Gallatin, Grant, Kenton and 2 more4 hr
Sep 24, 4:13 PM EDTAreal Flood AdvisoryILNBracken, Mason, Robertson5 hr

Nearby

River Flood Warnings in Kentucky, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.